Alert archive / Nevada / Flash Flood Warnings in 2007

Flash Flood Warning 5, NWS Elko, NV

July 26, 2007Elko County, Nevada

NWS Elko, NV issued this flash flood warning at Jul 26, 2007, 1:10 PM PDT for Elko County, Nevada. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 1:10 PM PDT (20:10 UTC)
Expired
Jul 26, 2007, 1:45 PM PDT
In force
35 min
Issued by
NWS Elko, NV
Area
Counties, with a storm outline in the text
Flood severity
None

County Elko County, NV

The radar

The Elko radar (KLRX), 163 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 8.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KLKN 262013
FFWLKN
NVC007-262045-
/O.NEW.KLKN.FF.W.0005.070726T2010Z-070726T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
110 PM PDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
  THIS INCLUDES THE CITIES OF...JARBIDGE...CHARLESTON...

* UNTIL 145 PM PDT

* AT 102 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL HAS CAUSED FLOODING ON THE
CHARLESTON JARBIDGE ROAD HAS BEEN REPORTED.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

LAT...LON 4198 11565 4171 11563 4159 11559 4164 11520
      4198 11516

$$

HARMER
1 follow-up statement
000 
WGUS75 KLKN 262034
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
125 PM PDT THU JUL 26 2007

NVC007-262045-
/O.CON.KLKN.FF.W.0005.000000T0000Z-070726T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
120 PM PDT THU JUL 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM PDT FOR NORTH
CENTRAL ELKO COUNTY...

AT 125 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. RADAR HAS INDICATED THAT BETWEEN 0.75 AND 1.5 INCHES HAVE 
FALLEN IN THE LAST HOUR IN AN AREA LOCATED 10 MILES SOUTHWEST OF 
JARBIDGE AND 5 MILES NORTH OF CHARLESTON. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JARBIDGE
AND CHARLESTON. 

AT 100 PM PDT...EXCESSIVE RUNOFF FROM HEAVY RAINFALL HAS CAUSED 
FLOODING ON THE CHARLESTON JARBIDGE ROAD WITH LARGE ROCKS THE SIZE 
OF BASKETBALLS REPORTED ON THE ROAD.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

DO NOT ATTEMPT TO CROSS  SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN 
DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 4198 11565 4171 11563 4159 11559 4164 11520
      4198 11516

$$

HARMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:30 AM PDT, 10 hours 40 minutes earlier.

Area forecast discussion, Jul 26, 2:30 AM PDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
230 AM PDT THU JUL 26 2007

.SYNOPSIS...MOISTURE AND INSTABILITY WILL REMAIN ACROSS CENTRAL AND
EASTERN NEVADA THROUGH THE MIDDLE OF NEXT WEEK FOR A THREAT OF
THUNDERSTORMS EACH DAY.
&&

.SHORT TERM...A DRIER SWLY FLOW ALOFT IS BEGINNING TO ADVECT INTO
THE REGION. HOWEVER THERE WILL STILL BE ENOUGH MOISTURE AND
INSTABILITY ACROSS ALL BUT THE WRN HALF OF HUMBOLDT COUNTY TODAY FOR
ISOLATED TO SCATTERED TSTMS. HOWEVER WITH PW VALUES FALLING BELOW AN
INCH THE THREAT OF HEAVY RAIN WILL BE DIMINISHED...ESPECIALLY OVER
THE WRN PORTION OF THE FORECAST AREA.  ON FRIDAY THIS DRIER AIR WILL
WORK A LITTLE FURTHER EAST ACROSS NRN NV AND KEEP THUNDERSTORM
ACTIVITY MOSTLY CONFINED TO ERN ELKO COUNTY AND ACROSS CNTRL NV. PW
VALUES WILL CONTINUE TO DECREASE WITH VALUES GENERALLY RANGING
BETWEEN 0.50 AND 0.75 INCHES. CEC

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY NIGHT...LONG RANGE
MODELS IN GOOD AGREEMENT WITH PERSISTENT PATTERN OVER THE NEXT WEEK.
MODELS SHOW POSITION OF UPPERLEVEL HIGH A BIT FURTHER SOUTH COMPARED
TO PREV. MODEL RUNS...JUST SOUTH OF THE FOUR CORNERS REGION OF THE
UNITED STATES...WITH SOUTH TO SOUTHEASTERLY FLOW REMAINING OVER THE
ERN HALF OF THE GREAT BASIN REGION. LOW TO MIDLEVEL SUBTROPICAL
MOISTURE EXPECTED TO REMAIN OVER MOST OF THE ERN CWFA THROUGH NEXT
WEEKEND...WITH SOME DRYING ACROSS WRN NV. DAYTIME TEMPS EXPECTED TO
BE IN THE MID TO UPPER 90S THROUGH THE PERIOD WITH MILD OVERNIGHT
LOWS IN THE UPPER 50S AND 60S. KEPT THE CHC OF TSTORMS IN THE
FORECAST EACH AFTERNOON WITH THE EXCEPTION OF HUMBOLDT COUNTY AND
NRN LANDER/EUREKA COUNTY...WHICH WILL LIKELY BE THE DRIEST DUE TO A
GREATER WESTERLY WIND COMPONENT IN THE LOW TO MIDLEVELS. ANOTHER
STRONG MONSOON PUSH POSSIBLE BY TUESDAY OF NEXT WEEK WITH PW/S
INCREASING TO OVER 1 INCH ONCE AGAIN. INCREASED POPS ON TUESDAY AND
WEDNESDAY...WITH WEAK UPPERLEVEL DISTURBANCE MOVING ACROSS ERN NV BY
WEDNESDAY.  TT
&&

.AVIATION...VFR CONDITIONS THROUGH 9AM THURS MORNING. AFTERNOON
SHOWERS AND TSTORMS POSSIBLE ONCE AGAIN AT KEKO AND KELY. OTHER THAN
SOME BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING IN TSTORMS...NO MAJOR
CONCERNS ATTM.
&&

.FIRE WEATHER...DRIER AIR MOVING IN FROM THE WEST TODAY WILL
ELIMINATE THE THREAT OF TSTMS FROM THE WRN PORTION OF ZONE 451.
ELSEWHERE STILL EXPECTING WIDELY SCATTERED TO SCATTERED TSTMS BUT
THE THREAT OF HEAVY RAIN WILL BE DIMINISHED...ESPECIALLY OVER THE
WRN HALF OF THE FIRE DISTRICT...AS PW VALUES DROP BELOW ONE INCH.
FURTHER DRYING FROM THE WEST WILL TAKE PLACE ON FRIDAY WITH THE
THREAT OF THUNDERSTORMS MAINLY CONFINED TO CNTRL NV AND ERN ELKO
COUNTY IN NRN NV. PW VALUES WILL CONTINUE TO DROP RANGING BETWEEN
0.50 TO 0.75 INCHES. SOME TSTMS WILL BE DRY...ESPECIALLY OVER THE WRN
PORTION OF THE THREAT AREA. THE THREAT OF TSTMS WILL CONTINUE INTO
THE MIDDLE OF NEXT WEEK OVER CNTRL AND ERN NV. TSTMS WILL BE MOSTLY
DRY OVER THE WEEKEND INTO EARLY NEXT WEEK THEN WETTEN UP AGAIN AROUND
TUE AS ANOTHER SURGE OF MONSOON MOISTURE WORKS IT WAY NWD INTO ERN
NV.  CEC &&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

In the hours before

Local storm report, Jul 26, 11:06 AM PDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1106 AM PDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       16 WSW CRESCENT VALLEY  40.35N 116.86W
07/26/2007  E1.80 INCH       LANDER             NV   OTHER FEDERAL

            LEWIS PEAK SNOTEL...12-HOUR RAINFALL

&&

RCM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:34 PM PDTFlash Flood WarningLKNElko116 min
Jul 25, 5:34 PM PDTFlash Flood WarningLKNElko116 min
Jul 25, 7:08 PM PDTFlash Flood WarningLKNElko2 hr
Jul 26, 1:46 PM PDTFlash Flood WarningLKNElko3 hr

Nearby

Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.